MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 14F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 14F; VASCULAR CLOSURE DEVICE
Catalog Number 2156
Medical Device Problem Codes Difficult to Advance (2920); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "during a pci / impella removal, getting the bypass tube in the sheath valve was difficult, the doctor was able to click to closure unit into the sheath with more force than usual.There was no reported patient harm or consequence.".
 
Additional Manufacturer Narrative
(b)(4).Correction to section d: udi number.Additional information: no return product evaluation could be completed as the device was not returned for investigation.The device lot history record review for lot number mn2301565 manta 14f indicated no non-conformities related to this lot, therefore, supporting the device met material, assembly, and performance specifications before shipment.Case details were reviewed.Following the protected pci/impella removal, a 14f manta was deployed to the measured depth for closure.While inserting the bypass tube through the hemostatic valve of the manta sheath, the physician encountered moderate to severe resistance attempting to advance the bypass tube into the sheath hub.No structural damage on the lumen of the sheath and no buckling or bending occurred to the bypass tube when resistance was met.While using more force than usual, the physician was able to get the bypass tube in the sheath valve and clicked the closure unit into the sheath.Closure was completed with this device.A capa was previously opened under teleflex quality system to address this issue.Based on the investigation, the root cause has been determined to be manufacturing related.Further investigation related to this event will be initiated if the occurrence rate exceeds the limit as per the capa.The der process will continue to monitor for any similar events.
 
Event or Problem Description

Brand Name
MANTA 14F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20395932
Report Number3010252479-2024-00161
Device Sequence Number7842587
Product Code MGB
UDI-Device Identifier00856279007079
UDI-Public(01)00856279007079(11)230105(17)250515(10)MN2301565(21)
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2156
Device Lot NumberMN2301564
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown